MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
(b)(4)."a j wire was used during a ct guided pancreatic drain insertion on sunday ((b)(6) 2016).A small foreign body was noted in the collection when reviewing the scans the following day.It was not noticed that part of the wire was missing at any point in the procedure post removal of the wire and it has been noted that the j shape was still intact.Upon reviewing the images the only plausible explanation at this stage is that the distal end of the j-wire snapped whilst the drain was being formed.It is unlikely to cause any harm as it¿s in the collection.A plan has been discussed to remove it safely.The j-wire removed from the patient is believed to be in an almost full large sharps bin which has been sealed and labeled." no additional information was available at the time of this report.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, manufacturing instructions, specifications, and quality control of the device was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document-based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.Based on the information provided, no product returned, and the results of the investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6178393
Report Number1820334-2016-01477
Device Sequence Number16382666
Product Code DXQ
UDI-Device Identifier00827002005112
UDI-Public(01)00827002005112(17)210930(10)7279411
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-145-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date06/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1